Robert V. Farese Jr., MD; Morris Schambelan, MD; Harry Hollander, MD; Suzan Stringari, RN, MSN; Mark A. Jacobson, MD
Nephrogenic diabetes insipidus occurs both as a rare X-linked genetic disorder and, more commonly, as a complication of therapy with lithium carbonate and various other drugs (1). We report a case of a patient with the acquired immunodeficiency syndrome (AIDS) who developed nephrogenic diabetes insipidus as a complication of treatment of cytomegalovirus (CMV) retinitis with foscarnet (trisodium phosphonoformate).
A 37-year-old homosexual man was hospitalized at the General Clinical Research Center at San Francisco General Hospital for evaluation of polydipsia and polyuria. He had been diagnosed with AIDS more than 2.5 years earlier when he developed Kaposi sarcoma. Subsequently,
Robert V. Farese, Morris Schambelan, Harry Hollander, Suzan Stringari, Mark A. Jacobson. Nephrogenic Diabetes Insipidus Associated with Foscarnet Treatment of Cytomegalovirus Retinitis. Ann Intern Med. 1990;112:955–956. doi: 10.7326/0003-4819-112-12-955
Download citation file:
Published: Ann Intern Med. 1990;112(12):955-956.
Infectious Disease, Neurology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use